Transformation Groups

, Volume 12, Issue 1, pp 175–202 | Cite as

Hermitian structures on six-dimensional nilmanifolds

  • Luis UgarteEmail author


Let (J,g) be a Hermitian structure on a six-dimensional compact nilmanifold M with invariant complex structure J and compatible metric g, which is not required to be invariant. We show that, up to equivalence of the complex structure, the strong Kahler with torsion structures (J,g) on M are parametrized by the points in a subset of the Euclidean space, in particular, the region inside a certain ovaloid corresponds to such structures on the Iwasawa manifold and the region outside to strong Kahler with torsion structures with nonabelian J on the nilmanifold \(\Gamma\backslash (H^3\times H^3),\) where H3 is the Heisenberg group. A classification of six-dimensional nilmanifolds admitting balanced Hermitian structures (J,g) is given, and as an application we classify the nilmanifolds having invariant complex structures which do not admit Hermitian structure with restricted holonomy of the Bismut connection contained in SU(3). It is also shown that on the nilmanifold \(\Gamma\backslash (H^3\times H^3)\) the balanced condition is not stable under small deformations. Finally, we prove that a compact quotient of \(H(2,1)\times \mathbb{R},\) where H(2,1) is the five-dimensional generalized Heisenberg group, is the only six-dimensional nilmanifold having locally conformal Kahler metrics, and the complex structures underlying such metrics are all equivalent. Moreover, this nilmanifold is a Vaisman manifold for any invariant locally conformal Kahler metric.


Fundamental Form Betti Number Hermitian Structure Compact Complex Manifold Balance Structure 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Birkhauser Boston 2007

Authors and Affiliations

  1. 1.Departamento de Matematicas, Universidad de Zaragoza, Campus Plaza San Francisco, 50009ZaragozaSpain

Personalised recommendations